Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2005, 2:44 PM EDT for Jenkins County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2005, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 29, 2005, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:06 PM EDT, 17 hours 38 minutes earlier.
Area forecast discussion, Jul 28, 9:06 PM EDT, 17 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU JUL 28 2005
.SHORT TERM...CONVECTION HAS JUST ABOUT ENDED ACROSS THE CWA AS SEA
BREEZE AND ASSOCIATED OUTFLOWS HAVE CLEARED THE AREA. COVERAGE TODAY
WAS ACTUAL QUITE TYPICAL FOR THIS TIME OF YEAR AND LOOKS LIKE
ANOTHER ROUND OF CONVECTION FOR FRI AFTERNOON/EVE.
BUT FOR TONIGHT WILL LOWER OR REMOVE POPS FOR ALL AREAS...KEEPING
SLIGHT CHANCE FAR INLAND OF SE GA EARLY...THEN FOR COASTAL SECTIONS
LATE TONIGHT WITHIN THE ONSHORE FLOW...AS PER 00Z SOUNDINGS FROM CHS
AND JAX AND MODEL GUIDANCE.
WILL ADD HAZE TO THE FCSTS AS MANY SITES ALREADY DOWN TO 4-5SM. NO
OTHER SIGNIFICANT CHANGES WITH THE EVE UPDATE.
&&
.MARINE...WEAK GRADIENT OVER THE WATERS WITH TROUGH TO THE W AND
HIGH PRES TO THE E TO KEEP SLY WINDS AROUND 10-15KT OR LESS ACROSS
THE MARINE AREA OVERNIGHT WITH SEAS 2 TO 3 FT. PRECIP CHANCES SEEM
SMALL SO WILL GO WITH SLGT CHC INSTEAD OF CHC. NO OTHER CHANGES TO
CURRENT CWF EXPECTED.
&&
.AVIATION...HAZY CONDITIONS WITH MVFR VSBYS EXPECTED TO CONTINUE
THROUGH THE NIGHT WITH MINIMAL PRECIP CHANCES. DECENT SHRA/TSRA
CHANCES FRI AFTN WITH THE SEA BREEZE...BUT TOO FAR OUT TO FCST TSRA
IN THE TERMINALS SO WENT WITH CB FOR NOW. LATER FCSTS CAN ADDRESS
POSSIBLE TEMPO...WITH MOST LIKELY TIMING 18Z-22Z.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FOR SCZ043>045-047>051 FROM NOON FRIDAY TO 7
PM FRIDAY.
MARINE...NONE.
&&
33/44Hazardous weather outlook, Jul 29, 4:15 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT FRI JUL 29 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-301000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THE REST OF TODAY AND TONIGHT. .STRONG THUNDERSTORMS...STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING STRIKES...SMALL HAIL AND GUSTY WINDS ARE THE MAIN HAZARDS. SLUGGISH STORM MOTIONS WILL ENSURE THAT VERY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. MINOR TEMPORARY FLOODING AND PONDING CAN BE EXPECTED WITH A FEW STORMS. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .STRONG THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS EACH AFTERNOONS AND EVENING ACROSS THE AREA. FREQUENT LIGHTNING AND HEAVY RAINS CAN BE EXPECTED WITH SOME OF THESE STORMS. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JPC
In the hours before
Special weather statement, Jul 29, 2:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 233 PM EDT FRI JUL 29 2005 GAZ114-137-291915- LONG-TATTNALL- 233 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 315 PM EDT... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM FIVE POINTS TO 3 MILES SOUTHWEST OF DONALD...OR FROM 12 MILES SOUTH OF REIDSVILLE TO 9 MILES NORTHWEST OF LUDOWICI...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NOBLE...FIVE POINTS...WEFANIE...TISON...DONALD...BEARDS CREEK...LUDOWICI...MIDWAY...MENDES AND LYNN THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. 33
Special weather statement, Jul 29, 2:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 236 PM EDT FRI JUL 29 2005 GAZ087-291915- JENKINS- 236 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 315 PM EDT... AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 2 MILES NORTH OF BIRDSVILLE TO 3 MILES SOUTH OF HERNDON...OR FROM 10 MILES NORTHWEST OF MILLEN TO 11 MILES WEST OF MILLEN...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BUTTS...BIRDSVILLE...ROGERS...EMMALANE...MILLEN...PERKINS AND LAWTON THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 41 min |
| Jul 29, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans | 32 min |
| Jul 29, 3:48 PM EDT | Severe Thunderstorm Warning | CHS | Liberty | 27 min |
| Jul 29, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.